Cardiac troponin I: is it a marker to detect cardiotoxicity in children treated with doxorubicin?


Köseoğlu V., Berberoğlu S., Karademir S., Kismet E., Yurttutan N. , Demirkaya E., ...More

The Turkish journal of pediatrics, vol.47, pp.17-22, 2005 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 47
  • Publication Date: 2005
  • Title of Journal : The Turkish journal of pediatrics
  • Page Numbers: pp.17-22

Abstract

Doxorubicin has been used in the the treatment of malignant tumors in children. Its use is limited by cardiotoxic effects beyond a cumulative dose of 450 mg/m(2). To detect cardiotoxicity at an early stage and identify patients at risk for development of cardiotoxicity are matters of concern. Recently, cardiac troponin I (cTnI) has been reported to be useful for detecting minor myocardial damage. In the present study, we investigated whether cumulative doxorubicin-related myocardial cell damage can potentially increase cTnI levels above the expected values in 22 patients treated with cumulative doxorubicin doses of 120 to 450 mg/m(2). Impaired cardiac functions were found in three patients by echocardiography, but serum CTnI levels were within the ranges expected in healthy individuals both in patients with cumulative doxorubicin doses >= 400 mg/m(2) and in patients with disturbed cardiac functions. We found no relationship between serum cTnI, cumulative dose of doxorubicin, and echocardiographical findings.